My son has been on Risperidone for several years. Recently I heard from another patient that he was taken off it due to heart problems. I have brought the concern to the doctor but he is not sure what the other patient was referring to with the medicine. As my son has gotten older (and started high school) he's on an increased dose and so my concerns have increased.
Cardiovascular side effects have frequently included tachycardia, hypertension, and hypotension. Palpitation, AV block, and myocardial infarction have also been reported. Ventricular tachycardia, angina pectoris, premature atrial contractions, T wave inversions, ventricular extrasystoles, syncope, edema, ST depression, myocarditis, venous thromboembolism, and bradycardia have been reported rarely. Prolongation of the QT interval has been reported in some patients. One fatal cardiac event following initiation of risperidone (the active ingredient contained in Risperdal) therapy has been reported.
- Risperidone Information for Consumers
- Risperidone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Risperidone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Jul 2017 • 3 answers
Updated 9 Jan 2012 • 1 answer
Updated 16 May 2014 • 4 answers
Updated 15 Jan 2012 • 3 answers
Updated 28 Nov 2013 • 4 answers